Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 289, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 4, 2011, 3:57 AM CDT for Henry County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 3:57 AM CDT (08:57 UTC)
- Expired
- Aug 4, 2011, 4:36 AM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 3:28 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3561 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
625
WUUS53 KEAX 040857
SVREAX
MOC083-040945-
/O.NEW.KEAX.SV.W.0289.110804T0857Z-110804T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 AM CDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 445 AM CDT
* AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHWEST OF MONTROSE TO 7 MILES WEST OF OSCEOLA...AND
MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DEEPWATER AROUND 415 AM CDT.
CLINTON AROUND 425 AM CDT.
CALHOUN AROUND 440 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LA
DUE...BROWNINGTON...COAL AND TIGHTWAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3822 9406 3836 9407 3852 9373 3855 9353
3821 9353
TIME...MOT...LOC 0857Z 233DEG 30KT 3830 9406 3806 9381
WIND...HAIL 60MPH <.75IN
$$
DB2 follow-up statements
943
WWUS53 KEAX 040918
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
418 AM CDT THU AUG 4 2011
MOC083-040945-
/O.CON.KEAX.SV.W.0289.000000T0000Z-110804T0945Z/
HENRY MO-
418 AM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY COUNTY
UNTIL 445 AM CDT...
AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHEAST OF URICH TO LOWRY CITY...MOVING NORTHEAST AT
35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CLINTON AROUND 425 AM CDT.
CALHOUN AROUND 440 AM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE COAL AND
TIGHTWAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3822 9406 3836 9407 3852 9373 3855 9353
3821 9353
TIME...MOT...LOC 0917Z 233DEG 30KT 3842 9391 3816 9364
WIND...HAIL 60MPH <.75IN
$$
DB877
WWUS53 KEAX 040936
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 AM CDT THU AUG 4 2011
MOC083-040946-
/O.CAN.KEAX.SV.W.0289.000000T0000Z-110804T0945Z/
HENRY MO-
436 AM CDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
LAT...LON 3822 9406 3836 9407 3852 9373 3855 9353
3821 9353
TIME...MOT...LOC 0936Z 233DEG 30KT 3850 9373 3826 9348
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:39 AM CDT, 18 minutes earlier.
Area forecast discussion, Aug 4, 3:39 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 339 AM CDT THU AUG 4 2011 .DISCUSSION... FINALLY A FORECAST WHERE I DON'T HAVE TO BE CONCERNED ABOUT HOT TEMPERATURES THIS AFTERNOON! THAT BEING SAID...MAIN CONCERNS FOR THIS FORECAST ARE FOCUSED ON PRECIPITATION CHANCES AND IMPACTS OF EVOLVING WEATHER PATTERN FOR THE REMAINDER OF THE FORECAST. TODAY...MAIN FOCUS IS ON A PAIR OF WEAK SHORTWAVES CURRENTLY MOVING ACROSS KANSAS. CONVECTION HAS BEEN MOST PREVALENT WITH A DEVELOPING SOUTHERN SHORTWAVE WHICH PRODUCED A LINEAR MCS CURRENTLY MOVING INTO SWERN MISSOURI. THERE REMAINS POTENTIAL FOR THIS MCS TO MAINTAIN ITS INTENSITY OR EVEN INCREASE AS WE MOVE TOWARDS THE MORNING HOURS. MODEST MUCAPE AROUND 2K J/KG AND WEAK JETLET BETWEEN 700:500 MB MAY CONTINUE TO PUSH THIS SYSTEM INTO THE OZARKS AND JUST SOUTH OF THE CWA. FEEL THE MAIN THREAT WILL BE STRONG WINDS GIVEN ONLY SLIGHT BOUNDARY LAYER DECOUPLING...AND REASONABLE DCAPE. FURTHER NORTHWEST...PRIMARY AND STRONGER SHORTWAVE CONTINUES TO SLOWLY DRIFT EASTWARD. TRICKY MORNING FORECAST AS MODEL GUIDANCE POORLY CAPTURED THE SOUTHERN SHORTWAVE. FEEL THAT INITIALLY WE MAY HAVE TO WAIT A BIT LONGER IN THE MORNING FOR CONVECTION TIED TO NORTHERN KS SHORTWAVE TO DEVELOP. MUCH OF THE CONVECTION SHOULD BE TIED CLOSELY TO THE UPR VORT MAX AS IT ROTATES ACROSS NORTHERN MO. THUS...WILL TRY TO PLACE HIGHEST POPS ALONG TRACK OF THE VORT MAX. REGARDING TEMPERATURES...ABUNDANT CLOUD COVER WILL BE THE THEME FOR TODAY WHICH WILL ACTUALLY MAKE AFTERNOON READINGS RATHER COMFORTABLE. READINGS IN NW MO MAY STRUGGLE TO REACH THE UPPER 70S WITH THE WARMEST READINGS IN THE FAR SE. TONIGHT/FRIDAY...UPR LEVEL DISTURBANCE SHOULD SLOWLY MOVE EAST AND OUT OF THE AREA TONIGHT. LINGERING SHOWERS ARE LIKELY IN THE NERN CWA. FURTHER SOUTHWEST...MODELS INDICATE LOW LEVEL WARM ADVECTION KICKING IN IN CENTRAL AND SOUTHERN KANSAS AS YET ANOTHER SHORTWAVE MOVES THROUGH. WHILE SUBSIDENCE BEHIND THE DEPARTING WAVE SHOULD LIMIT PRECIP...ITS POSSIBLE CONVECTION MAY BE ABLE TO REACH THE WESTERN CWA BY DAYBREAK FRIDAY. FOR THE DAY ON FRIDAY...TRICKY FORECAST INDEED AS THEIR IS SOME HINT OF A WARM FRONT BEGINNING TO SURGE NORTHEAST AS SHORTWAVE ENERGY CROSSES THE ROCKIES. THE NORTHERN CWA COULD HAVE SCATTERED PRECIPITATION AND COOLER TEMPERATURES FOR MUCH OF THE DAY...WITH THE WARM FRONT PULLING ABOVE NORMAL TEMPS BACK INTO THE SOUTHERN CWA BY THE AFTERNOON. SATURDAY/SUNDAY...SURFACE BOUNDARY WILL CONTINUE TO BISECT THE CWA WHICH WILL KEEP A CHANCE FOR PRECIP IN THE FORECAST HEADING INTO NEXT WEEK. A STRONGER SHORTWAVE IS EXPECTED TO DIVE INTO THE WESTERN GREAT LAKES ON SUNDAY...WHICH WILL SEND A SURFACE COLD FRONT THROUGH THE AREA AND INCREASE THE CHANCE FOR PRECIPITATION. DUX && .AVIATION... CONVECTION CONTINUES TO EXPAND IN COVERAGE ACROSS KANSAS AS A MIDLEVEL SHORTWAVE APPROACHES FROM THE WEST. LARGE CONVECTIVE COMPLEX EAST OF ICT IS SHOWING SIGNS OF WEAKENING AS IT ENTERS A MORE STABLE AIRMASS OVER SE KS...WHILE CONVECTION FURTHER NORTHWEST IS INTENSIFYING OVER CENTRAL KANSAS IN CLOSER PROXIMITY TO THE BETTER FORCING. WHILE THE SOUTHERN ACTIVITY MAY APPROACH SW PORTIONS OF THE KC METRO AROUND 08Z...THINK THIS SHOULD CONTINUE TO WANE WHILE FOCUS SHIFTS TO THE CENTRAL KS ACTIVITY...WHICH IS EXPECTED TO PUSH INTO FAR NORTHEAST KANSAS AND NORTHWEST MO TOWARD SUNRISE. THIS ACTIVITY WILL LIKELY LAST OFF AND ON THROUGH THE MORNING UNTIL THE MIDLEVEL TROUGH AXIS SWINGS THROUGH AROUND 18Z. MODELS CONTINUE TO INDICATE A WEAKLY UNSTABLE AIRMASS BEHIND THE TROUGH...BUT WITH BETTER FORCING PUSHING TO THE EAST...WILL HOLD OFF ON INTRODUCING ANY CB WORDING AS THE BETTER CHANCES FOR CONVECTION WILL BY FAR BE WITH THE MORNING ACTIVITY. NEXT QUESTION IS LATE IN THE TAF PERIOD AS LIGHT WINDS...REMNANT MOISTURE AND A DEVELOPING LOW LEVEL INVERSION COULD RESULT IN A DEVELOPING MVFR DECK...POSSIBLY EVEN IFR STRATUS. WHILE NOT A CERTAINTY...ESPECIALLY SINCE WE DONT KNOW HOW WIDESPREAD AND SIGNIFICANT RAINFALL WILL BE...ODDS SEEM HIGH ENOUGH TO INTRODUCE AT LEAST AN MVFR DECK LATE IN THE PERIOD. HAWBLITZEL && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 3, 6:58 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 658 PM CDT WED AUG 3 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 658 PM CDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT HEAT INDICES WILL REMAIN NEAR 105 ACROSS AREAS SOUTH OF HIGHWAY 50 THROUGH EARLY EVENING BEFORE COOLING OFF TOWARD SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL DEVELOP ACROSS KANSAS TONIGHT AND MOVE INTO THE AREA THURSDAY MORNING. THERE MAY BE A CHANCE FOR THUNDERSTORM REDEVELOPMENT THURSDAY AFTERNOON AS A SLOW MOVING DISTURBANCE CROSSES THE REGION. NO SEVERE THUNDERSTORMS OR WIDESPREAD HEAVY RAINFALL IS EXPECTED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT...AND AGAIN EARLY NEXT WEEK. THE RISK OF SEVERE THUNDERSTORMS WITH THIS ACTIVITY APPEARS LOW. WARM CONDITIONS WILL RETURN BY SATURDAY...WITH HEAT INDEX VALUES POTENTIALLY EXCEEDING 105 DEGREES...ESPECIALLY SOUTH OF INTERSTATE 70. COOLER TEMPERATURES ARE EXPECTED BY THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAWBLITZEL
In the hours before
Special weather statement, Aug 4, 3:21 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 AM CDT THU AUG 4 2011
MOZ053-040900-
BATES MO-
321 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR BATES COUNTY UNTIL 400 AM CDT...
AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HUME...OR 10 MILES EAST OF
PLEASANTON...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BUTLER AROUND 350 AM CDT.
PASSAIC AND ADRIAN AROUND 400 AM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3810 9456 3819 9459 3846 9461 3843 9407
3806 9407 3806 9449
TIME...MOT...LOC 0820Z 219DEG 17KT 3820 9452
DBSpecial weather statement, Aug 4, 3:46 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 AM CDT THU AUG 4 2011
MOZ043-053-054-040930-
BATES MO-CASS MO-HENRY MO-
346 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY...SOUTHEASTERN CASS
AND EASTERN BATES COUNTIES UNTIL 430 AM CDT...
AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ADRIAN TO SCHELL
CITY...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BALLARD AROUND 400 AM CDT.
MONTROSE AROUND 410 AM CDT.
CREIGHTON AROUND 420 AM CDT.
URICH AND LA DUE AROUND 425 AM CDT.
HARTWELL AND BLAIRSTOWN AROUND 430 AM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3806 9410 3842 9437 3856 9415 3856 9393
3821 9379 3821 9405 3805 9406
TIME...MOT...LOC 0846Z 245DEG 22KT 3841 9431 3808 9409
DBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:21 AM CDT | Special Weather Statement | EAX | Bates | 39 min |
| Aug 4, 3:46 AM CDT | Special Weather Statement | EAX | Bates | 44 min |
| Aug 4, 5:00 AM CDT | Special Weather Statement | EAX | Pettis | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.